MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.During the investigation, it was found that there were multiple kinks extending through the distal portion of the catheter.Additionally, the outer shaft, balloon, emitters, inner member and soft tip distal to the proximal marker band were detached and not returned.The reported balloon loss of pressure could not be confirmed; however, it is possible that the balloon rupture would have prevented the balloon from fully deflating, which would have made it more difficult to remove through the sheath.The device would have detached due to the force used in trying to remove it through the sheath.However, the cause of the balloon loss of pressure and separation could not be definitively determined.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical inc.Has controls in place to ensure devices are built to approve procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral artery (sfa) and the popliteal artery.During the procedure, the balloon ruptured, though specific delivery information was not provided.While attempting to remove the device through the sheath, a breakage occurred.The physician encountered difficulty when the balloon became lodged in the sheath.To resolve the issue, both the sheath and catheter were removed together, and the sheath was upsized to an 8 french (8fr) for successful completion of the procedure.No fragments were retained in the patient.To date, no patient sequelae has occurred as a result of the balloon rupture/detachment of balloon.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20633076
Report Number3015053858-2024-00126
Device Sequence Number7929820
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)251130(10)82297848
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number82297848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 FR SHEATH - UNKNOWN MANUFACTURER.; SHEATH - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown